Alert archive / Texas / Tornado Warnings in 2004
Tornado Warning 1, NWS Houston/Galveston, TX
NWS Houston/Galveston, TX issued this tornado warning at Mar 17, 2004, 12:15 AM CST for Brazos County, Texas. It was in force for 30 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Mar 17, 2004, 12:15 AM CST (06:15 UTC)
- Expired
- Mar 17, 2004, 12:45 AM CST
- In force
- 30 min
- Issued by
- NWS Houston/Galveston, TX
- Area
- Counties, with a storm outline in the text
County Brazos County, TX
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this tornado warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Fort Worth, TX (KFWD), launched 00:00Z, 6.3 hours before the alert went out and 260 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 2416 m above ground
- 0-6 km bulk shear
- 51 kt
- 0-1 km storm-relative helicity
- 9 m²/s²
- 0-3 km storm-relative helicity
- 138 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
186
WFUS54 KHGX 170615
TORHOU
TXC041-170645-
BULLETIN - EAS ACTIVATION REQUESTED
TORNADO WARNING
NATIONAL WEATHER SERVICE HOUSTON/GALVESTON TX
1214 AM CST WED MAR 17 2004
THE NATIONAL WEATHER SERVICE IN LEAGUE CITY HAS ISSUED A
* TORNADO WARNING FOR...
BRAZOS COUNTY IN SOUTHEAST TEXAS
* UNTIL 1245 AM CST
* AT 1207 AM CST...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
SEVERE THUNDERSTORM CAPABLE OF PRODUCING A TORNADO JUST NORTH-NORTHWEST OF
NEAR BRYAN...MOVING SOUTHEAST AT 20 MPH.
* LOCATIONS IN THE PATH OF THE TORNADO INCLUDE COLLEGE STATION.
THE SAFEST PLACE TO BE DURING A TORNADO IS IN THE INTERIOR HALLWAY OR
A ROOM SUCH AS A CLOSET ON THE LOWEST LEVEL OF A STURDY BUILDING. USE
BLANKETS OR PILLOWS TO COVER YOUR BODY AND ALWAYS STAY AWAY FROM
WINDOWS.
IF IN MOBILE HOMES OR VEHICLES...EVACUATE THEM AND GET INSIDE A
SUBSTANTIAL SHELTER. IF NO SHELTER IS AVAILABLE...LIE FLAT IN THE
NEAREST DITCH OR OTHER LOW SPOT AND COVER YOUR HEAD WITH YOUR HANDS.
TORNADOES AT NIGHT ARE ESPECIALLY DANGEROUS. DO NOT WAIT UNTIL YOU
SEE OR HEAR THE TORNADO - TAKE COVER NOW
PLEASE REPORT SEVERE WEATHER TO THE COUNTY SHERIFF...LOCAL POLICE...
OR DEPARTMENT OF PUBLIC SAFETY. THEY WILL RELAY YOUR REPORT TO THE
NATIONAL WEATHER SERVICE.
LAT...LON 3079 9627 3069 9620 3053 9616 3048 9621
3045 9629 3055 9637 3074 9649 3081 9641
$$What forecasters said that day
The local office's own words before this tornado warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Houston/Galveston, TX wrote its last area forecast discussion before this tornado warning went out at Mar 16, 10:45 PM CST, 1 hour 30 minutes earlier.
Area forecast discussion, Mar 16, 10:45 PM CST, 1 hour 30 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE HOUSTON/GALVESTON TX 1045 PM CST TUE MAR 16 2004 .DISCUSSION... TSTMS NW OF THE REGION CONTINUE TO GET BETTER ORGANIZED THIS EVENING. BASED ON THE LATEST TRENDS HAVE DECIDED TO UPDATE THE NORTHERN AND CENTRAL ZONES AND ADD A MENTION OF SVR TSTMS TO THE FORECAST TONIGHT. STORMS NW OF THE AREA ARE ROTATING IN THE LOW-MID LEVELS AND INCREASING IN INTENSITY. PREV DISCUSSION... ISSUED AN UPDATE TO ZONES TO BUMP POPS UP A LITTLE ACROSS THE AREA. SCT SHWRS AND TSTMS JUST NW OF THE AREA WILL LIKELY MOVE E-SE ACROSS THE NORTHERN ZONES. SOME OF THIS ACTIVITY MAY CONTINUE INTO THE CENTRAL OR COASTAL ZONES. WILL ALSO ADJUST POPS AGAIN TO REFLECT CURRENT TRENDS. .HGX WATCHES/WARNINGS/ADVISORIES... NONE. && .PRELIMINARY POINT TEMPS/POPS... COLLEGE STATION (CLL) 57 79 59 82 60 / 60 20 20 10 00 HOUSTON (IAH) 57 79 61 82 61 / 30 10 10 05 00 GALVESTON (GLS) 62 74 65 75 65 / 20 10 10 05 00 && 33/41
Hazardous weather outlook, Mar 16, 10:48 PM CST, 1 hour 27 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE HOUSTON/GALVESTON TX 1048 PM CST TUE MAR 16 2004 TXZ163-164-176>179-195>200-210>214-226-227-235>238-172200- AUSTIN-BRAZORIA-BRAZOS-BURLESON-CHAMBERS-COLORADO-FORT BEND-GALVESTON- GRIMES-HARRIS-HOUSTON-JACKSON-LIBERTY-MADISON-MATAGORDA-MONTGOMERY- POLK-SAN JACINTO-TRINITY-WALKER-WALLER-WASHINGTON-WHARTON- 1048 PM CST TUE MAR 16 2004 ...SEVERE WEATHER POSSIBLE FOR PARTS OF SOUTHEAST TEXAS OVERNIGHT... THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEAST TEXAS. .DAY ONE...OVERNIGHT. THERE IS A SLIGHT RISK OF SEVERE WEATHER FOR PARTS OF SOUTHEAST TEXAS OVERNIGHT. THUNDERSTORMS THAT DEVELOPED OVER NORTH TEXAS EARLIER THIS EVENING HAVE INTENSIFIED AS THEY MOVED SOUTH INTO THE AREA. THESE STORMS HAVE THE POTENTIAL OF PRODUCING SEVERE WEATHER OVERNIGHT ACROSS NORTHERN AND CENTRAL PORTIONS OF SOUTHEAST TEXAS. LARGE HAIL AND TORNADOES ARE EXPECTED TO BE THE PRIMARY THREATS. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY. THERE IS A SLIGHT RISK OF SEVERE WEATHER FOR THE EARLY MORNING HOURS OF WEDNESDAY. NO HAZARDOUS WEATHER IS EXPECTED THE REST OF THE PERIOD. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE REQUIRED OVERNIGHT AND EARLY WEDNESDAY.
The office that day
Everything else NWS Houston/Galveston, TX issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Mar 16, 11:43 PM CST | Severe Thunderstorm Warning | HGX | Brazos | 62 min |
| Mar 17, 12:33 AM CST | Severe Thunderstorm Warning | HGX | Burleson | 57 min |
| Mar 17, 12:43 AM CST | Tornado Warning | HGX | Brazos | 32 min |
| Mar 17, 1:12 AM CST | Tornado Warning | HGX | Brazos, Grimes, Washington | 48 min |
| Mar 17, 1:48 AM CST | Tornado Warning | HGX | Waller | 42 min |
Nearby
Tornado Warnings in Texas, 2004Every tornado warning in 2004Tornadoes in 2004
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.